Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 103, NWS Grand Forks, ND

August 31, 2013Pembina County, North Dakota; Kittson County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 31, 2013, 5:23 PM CDT for Pembina County, North Dakota; Kittson County, Minnesota. It was in force for 67 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2013, 5:23 PM CDT (22:23 UTC)
Expired
Aug 31, 2013, 6:30 PM CDT
In force
67 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Kittson County, MN, Pembina County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 149 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 5:30 PM CDTHAIL 11 Se Leroy, ND
Aug 31, 5:30 PM CDTHAIL 11 Se Leroy, ND
Aug 31, 5:40 PM CDTHAIL 1.753 Nw Bathgate, ND
Aug 31, 5:41 PM CDTTSTM WND GST 602 Nne St. Vincent, MNPEAK WIND MEASURED AT THE MNDOT RWIS SITE LOCATED ALONG HIGHWAY 171.
Aug 31, 5:41 PM CDTTSTM WND GST 60St. Vincent, MNMN DOT RWIS
Aug 31, 5:45 PM CDTTSTM WND GST 52Bathgate, NDDAVIS WEATHER EQUIPMENT - SHADY BEND FARM
Aug 31, 6:13 PM CDTTSTM WND GST 51Hallock, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 2:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 10.4 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WUUS53 KFGF 312223
SVRFGF
MNC069-NDC067-312330-
/O.NEW.KFGF.SV.W.0103.130831T2223Z-130831T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
523 PM CDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KITTSON COUNTY IN NORTHWEST MINNESOTA...
  NORTHERN PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 630 PM CDT

* AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  WALHALLA...AND MOVING EAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NECHE AROUND 545 PM CDT.
  BATHGATE AROUND 600 PM CDT.
  HAMILTON AROUND 605 PM CDT.
  PEMBINA AND ST. VINCENT AROUND 630 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NOYES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4875 9688 4883 9785 4901 9783 4901 9685
TIME...MOT...LOC 2223Z 272DEG 16KT 4893 9772

HAIL...1.75IN
WIND...70MPH

$$

DTR
3 follow-up statements
769 
WWUS53 KFGF 312251
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
551 PM CDT SAT AUG 31 2013

MNC069-NDC067-312330-
/O.CON.KFGF.SV.W.0103.000000T0000Z-130831T2330Z/
KITTSON MN-PEMBINA ND-
551 PM CDT SAT AUG 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PEMBINA AND NORTHWESTERN KITTSON COUNTIES UNTIL 630 PM CDT...

AT 546 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BATHGATE...AND
MOVING EAST AT 35 MPH.  THE STORM HAS DIMINISHED SLIGHTLY IN 
INTENSITY IN THE PAST FEW MINUTES.  BUT COULD STILL INCREASE AGAIN 
IN STRENGTH.  

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEMBINA AND ST. VINCENT AROUND 600 PM CDT.
  JOLIETTE AROUND 605 PM CDT.
  HUMBOLDT AROUND 610 PM CDT.
  NORTHCOTE AROUND 620 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NOYES AND HALLOCK.

FOR MOTORISTS ON INTERSTATE 29...THE SEVERE THUNDERSTORM WILL BE
BETWEEN...MILE MARKER 209 AROUND 600 PM CDT...AND MILE MARKER 203
AROUND 605 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4881 9759 4901 9768 4901 9685 4875 9688
TIME...MOT...LOC 2251Z 284DEG 28KT 4886 9737

HAIL...1.25IN
WIND...60MPH

$$

DTR
657 
WWUS53 KFGF 312315
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
615 PM CDT SAT AUG 31 2013

NDC067-312324-
/O.CAN.KFGF.SV.W.0103.000000T0000Z-130831T2330Z/
PEMBINA ND-
615 PM CDT SAT AUG 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PEMBINA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4877 9713 4901 9717 4901 9685 4875 9688
TIME...MOT...LOC 2314Z 284DEG 28KT 4881 9711

$$

MNC069-312330-
/O.CON.KFGF.SV.W.0103.000000T0000Z-130831T2330Z/
KITTSON MN-
615 PM CDT SAT AUG 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KITTSON COUNTY UNTIL 630 PM CDT...

AT 609 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JUST WEST OF 
HALLOCK...MOVING EAST AT 30 MPH.  THE STORM HAS WEAKENED BUT STILL 
MAY CONTAIN HAIL UP TO 1 INCH AND HIGH WIND GUSTS. 

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
    HALLOCK THROUGH 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4877 9713 4901 9717 4901 9685 4875 9688
TIME...MOT...LOC 2314Z 284DEG 28KT 4881 9711

HAIL...1.00IN
WIND...60MPH

$$

DTR
904 
WWUS53 KFGF 312332
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
632 PM CDT SAT AUG 31 2013

MNC069-312342-
/O.EXP.KFGF.SV.W.0103.000000T0000Z-130831T2330Z/
KITTSON MN-
632 PM CDT SAT AUG 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KITTSON COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  BUT A SEVERE THUNDERSTORM DOES CONTINUE FOR SOUTHEASTERN 
KITTSON COUNTY THROUGH 700 PM. 

LAT...LON 4877 9713 4901 9717 4901 9685 4875 9688
TIME...MOT...LOC 2315Z 284DEG 28KT 4881 9710

$$

DTR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:28 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 31, 3:28 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
328 PM CDT SAT AUG 31 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 328 PM CDT SAT AUG 31 2013

MAIN FORECAST CHALLENGE FOR THE SHORT TERM FORECAST WILL BE THE
SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON INTO THE EARLY EVENING.
WILL RELY A LITTLE MORE ON THE HIGH RESOLUTION MODELS FOR THIS
PORTION OF THE FORECAST. AS OF 19Z THE SURFACE COLD FRONT EXTENDED
FROM HALLOCK TO JUST WEST OF KGFK DOWN TO NEAR KABR. CONTINUE TO
HAVE QUITE A BIT OF MID CLOUDS ALONG AND BEHIND THE BOUNDARY WHICH
ARE PROBABLY RESTRICTING THE SFC HEATING SOME. HOWEVER TEMPS ALONG
AND AHEAD OF THE BOUNDARY ARE STILL IN THE MID 80S WITH DEW POINTS
IN THE LOW 60S. THIS IS CONTRIBUTING TO MLCAPE VALUES IN THE RANGE
OF 2500J/KG. LATEST SPC MESOANALYSIS PAGE SHOWS SOME CONVECTIVE
INHIBITION LINGERING OVER THE AREA. HIGHER VALUES OF 0-6KM BULK
SHEAR ARE UP ALONG THE CANADIAN BORDER. AS THE SHORT WAVE OVER
SOUTHWEST MANITOBA/SOUTHEAST SASKATCHEWAN DROPS E-SE THE STRONGER
MID LEVEL WINDS ALSO DROP SOUTH. AT THIS POINT IT STILL APPEARS THAT
AREAS FROM THE RED RIVER VALLEY EASTWARD INTO MN STAND THE BEST
CHANCE OF SEEING ANY SEVERE WEATHER LATE THIS AFTERNOON INTO THE
EARLY EVENING. EXTENSIVE LOWER CLOUDS OVER SOUTHERN CANADA WILL DROP
SOUTHWARD LATE TONIGHT BEHIND THE COLD FRONT. MODELS ALSO SHOW SOME
LINGERING SHORT WAVE ENERGY WITH THE SOUTHWEST MANITOBA SHORT WAVE
THAT COULD KEEP SOME PCPN AROUND THE ND/CANADA BORDER REGION POST
COLD FRONT.

FOR SUNDAY WEAK HIGH PRESSURE WILL BUILD SOUTHWARD OUT OF THE
MANITOBA LAKES REGION. WILL GO WITH THE IDEA OF THE THICKER CLOUDS
GETTING PUSHED SOUTHWARD AND THINNING BUT WILL HAVE TO SEE WHAT
LATER MODEL RUNS SHOW. SEVERAL MODELS TRY TO LINGER SOME LIGHT PCPN
IN THE NORTHEAST BUT NOT REAL CONFIDENT ON THIS. SUN NIGHT WILL
FINALLY BE A COOL NIGHT AGAIN WITH THE SFC HIGH OVER THE FA.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 328 PM CDT SAT AUG 31 2013

WILL STICK WITH A DRY FORECAST FOR THE MON/TUE TIME FRAME. EXPECT
TEMPS TO REBOUND AGAIN TO THE MID 70S MON AND LOW 80S BY TUE BUT
WITH A LOT LESS HUMIDITY.

MODELS ARE IN DECENT AGREEMENT WITH THE MAIN SYNOPTIC FEATURES
DURING THE EXTENDED PERIOD. UPPER RIDGING WILL INTENSIFY NEXT WEEK
WITH WEAK IMPULSES SLIDING SEWD ACROSS THE NRN PLAINS IN NW FLOW
ALOFT. AFTER A FRONT PASSES THOUGH IN THE BEGINNING OF THE
PERIOD...TEMPS WILL COOL INTO THE 70S BEFORE A WARMING TREND THE
REST OF NEXT WEEK. EXPECT MAINLY DRY CONDITIONS THROUGH MOST OF THE
EXTENDED TIME FRAME. MODELS DIVERGE BY DAY 7 WITH THE ECMWF BRINGING
AN UPPER CLOSED LOW INTO MT WHILE THE GFS PLACES THE LOW ALONG THE
NW COAST. THE NET RESULT IS A LOW END CHC FOR PRECIP ACROSS THE WRN
HALF OF THE FCST AREA SAT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 106 PM CDT SAT AUG 31 2013

MID DECK ACROSS ERN ND THIS AFTN WILL CONT TO MOVE EAST INTO THE
EVENING...IMPACTING ALL TAF SITES. WEAK ECHOES WERE OCCURRING FROM
GRAFTON SOUTHWEST TO JAMESTOWN...THOUGH VSBYS WERE NOT RESTRICTED.
THE PREFRONTAL TROF SITUATED OVER THE RVR VALLEY WILL SHIFT EAST
WITH THE ACTUAL FRONT FURTHER WEST ACROSS CENTRAL ND THIS AFTN. WLY
WINDS FROM THE VALLEY WEST WILL TURN NWLY WHILE EAST OF THE VALLEY
WINDS WILL TURN NW AFTER 02Z. INCLUDED VCTS ALL SITES EXCEPT KDVL
FOR THIS AFTN/EARLY EVENING BEFORE FRONTAL PASSAGE. OTHERWISE NNW
WINDS CON OVERNIGHT WITH SCT MID DECK.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SHORT TERM...GODON
LONG TERM...GODON/FRAZIER
AVIATION...FRAZIER
Hazardous weather outlook, Aug 31, 4:44 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
444 AM CDT SAT AUG 31 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-010945-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
444 AM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
MAINLY ALONG AND EAST OF THE RED RIVER VALLEY AS A STRONG COLD
FRONT MOVES ACROSS THE REGION. THE PRIMARY THREATS WILL BE LARGE
HAIL AND DAMAGING WIND...BUT TORNADOES ARE ALSO POSSIBLE ALONG AND
EAST OF A LINE FROM WASKISH TO DETROIT LAKES TO FERGUS FALLS.
PEOPLE WITH OUTDOOR PLANS SHOULD PAY CLOSE ATTENTION TO THE LATEST
WATCHES AND WARNINGS AND BE PREPARED TO TAKE ACTION IF NECESSARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING
FOR AREAS ALONG AND EAST OF THE RED RIVER VALLEY.

ROGERS

In the hours before

Local storm report, Aug 31, 3:45 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
345 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     BLACKDUCK               47.73N 94.55W
08/31/2013                   BELTRAMI           MN   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN IN TOWN.

&&

MF
Local storm report, Aug 31, 4:25 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
425 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     FERGUS FALLS            46.28N 96.07W
08/31/2013  M74 MPH          OTTER TAIL         MN   AWOS

&&

MF
Local storm report, Aug 31, 4:29 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
429 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             HERMAN                  45.81N 96.14W
08/31/2013  E1.00 INCH       GRANT              MN   TRAINED SPOTTER

            40 TO 50 MPH WIND ACCOMPANIED THE HAIL.

&&

FGF
Local storm report, Aug 31, 4:34 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
434 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     BLACKDUCK               47.73N 94.55W
08/31/2013                   BELTRAMI           MN   EMERGENCY MNGR

            SHINGLES BLOWN OFF OF MULTIPLE STRUCTURES. STEEPLE BLOWN
            OFF OF CHURCH.

&&

MF
Local storm report, Aug 31, 4:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
439 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             WENDELL                 46.04N 96.10W
08/31/2013  E1.25 INCH       GRANT              MN   BROADCAST MEDIA

&&

FGF
Local storm report, Aug 31, 5:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
518 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 E FERGUS FALLS        46.28N 96.05W
08/31/2013                   OTTER TAIL         MN   STORM CHASER

            TREES BLOWN DOWN AND TWISTED OFF. FISH HOUSES BLOWN OVER
            AND ONE HEAVILY DAMAGED.

&&

MF

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:50 PM CDTSpecial Weather StatementFGFTowner55 min
Aug 30, 11:08 PM CDTSpecial Weather StatementFGFBenson67 min
Aug 31, 3:51 PM CDTSevere Thunderstorm WarningFGFRichland24 min
Aug 31, 4:06 PM CDTTornado WarningFGFPembina24 min
Aug 31, 1:41 PM CDTSpecial Weather StatementFGFNorman19 min
Aug 31, 1:53 PM CDTSpecial Weather StatementFGFClay22 min
Aug 31, 3:11 PM CDTSpecial Weather StatementFGFBeltrami49 min
Aug 31, 3:16 PM CDTSpecial Weather StatementFGFBecker44 min
Aug 31, 3:33 PM CDTSevere Thunderstorm WarningFGFBeltrami27 min
Aug 31, 3:36 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater, Hubbard54 min
Aug 31, 3:57 PM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin63 min
Aug 31, 4:07 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail, Wilkin53 min
Aug 31, 4:55 PM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail65 min
Aug 31, 6:22 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Roseau38 min
Aug 31, 6:51 PM CDTSpecial Weather StatementFGFLake of the Woods54 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.